Anonymous
Post count: 93172

Bernadette,

I have been on PTU as have most folks with Graves. The first step is normally to put you on PTU for
six months. Make sure your blood levers are followed closly because PTU can really play havoc with your
cells and internal organs. PTU is very safe when followed by your doctor. After six months the doctor
will back you off of the pills to see how your thyroid levels do. What ehey are looking for is Hasimotos
disease. If your levels go back up they ether continue you on the PTU or give you the atomic cocktail.
It is not wise (in my opinion) to stay on PTU for more than a year. The side effects don’t justify the
risk as far as I am concerned. My Mom has Graves too. She has been on PTU for almost a year and I am
tring to get her to get off of the pills and have the atomic cocktail. I still have a problem with my
weight and holding water as well. I have been on synthroid for almost three years. Life does get back
to “normal” somewhat after a while. Hang in there.
Regards,
Jake George